Search

Drug-related death toll reaches six in 36 hours

PUBLISHED: 17:20 31 July 2019 | UPDATED: 17:29 31 July 2019

Essex Police are investigating the knifepoint robbery of two boys in Rowhedge, in Colchester. Picture: ARCHANT

Essex Police are investigating the knifepoint robbery of two boys in Rowhedge, in Colchester. Picture: ARCHANT

Archant

Drug users are being warned to avoid taking class A substances after Essex Police confirmed that a sixth person has died in just three days.

A woman in her 30s is the latest drug-related death in an 8-mile radius of Essex, after her body was found in Southend on Sunday, July 28.

Two women and three men died on Monday and Tuesday, and Essex Police believe that all six deaths in the south of the county may be linked to the sale of Class A drugs.

Tests are currently ongoing to identify the exact substance or substances involved - and whether the issue is of a county-wide concern.

Chief Superintendent Kevin Baldwin said: "We are concerned by these deaths and have dedicated officers working around the clock to investigate the circumstances.

"At this stage we believe these incidents are contained to the south of the county but part of our enquiries is to see whether other parts of Essex are affected."

Both Public Health England and Essex Police are advising people to be aware of the concerns and to look out for each other.

Ch Supt Baldwin continued: "We believe the deaths are linked to the taking of Class A drugs and are carrying out tests to establish exactly what the substance or substances involved are.

"Until we have the results of those tests we're not going to speculate about what's involved or how it was taken.

"Our message is clear though - if you are considering taking Class A drugs, please don't."

There will be members of the public who have taken Class A drugs who are now concerned.

Public Health England has issued the following advice: "We are urging drug users to be extra careful about what they are taking. We strongly advise them not to use alone and to test a small amount first.

"They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, 'snoring', and blueing of the lips and fingertips."

If you have any information about these deaths or the sale of Class A drugs please call us on 101 or Crimestoppers 100 per cent anonymously on 0800 555 111.

Most Read

Most Read

Latest from the Ipswich Star

Hot Jobs

Show Job Lists